21 days? what now?

iVillage Member
Registered: 03-27-2009
21 days? what now?
7
Mon, 04-20-2009 - 7:47am
I know all of you experts will give me some input about this. I had my last shorter/lighter than usual AF 21 days ago.
iVillage Member
Registered: 09-13-2007
Mon, 04-20-2009 - 8:11am
I don't think there's any way to know if the short cycle is due to something you've taken or just a short cycle.
 


 


Susan V

iVillage Member
Registered: 03-27-2009
Mon, 04-20-2009 - 9:05am
thanks for your reply. Yes, I know no one can tell me for sure. I guess I'm just trying to figure this out. And like I said it is all new to me to be even paying attention to days, and cycles etc.
iVillage Member
Registered: 08-12-2008
Mon, 04-20-2009 - 11:48am

I don't believe the Vitex would cause your period to come earlier, but the darker, redder, heavier flow might be caused by it.

9 days is very short for a luteal phase-not long enough for implantation should you release an egg and have it fertilized so imo you need to try to do some things to lengthen it.

Traditional medical remedies are clomid, HCG injections and progesterone suppositories. There is also a diet that is said to help short luteal phases and taking 200-600mg of vitamin B6 may help. There are also natural progesterone creams. You would use progesterone creams as soon as you ovulate each cycle. Have you tried using natural progesterone cream to lengthen your cycles a bit?

Personally I would keep on the Vitex, try adding B6 and maybe consider progesterone cream. I know adding too much at first seems kinda scary, but one is just a vitamin and the other just cream so your body shouldn't freak out :p




Edited 4/20/2009 11:54 am ET by lesa_gurl
iVillage Member
Registered: 03-27-2009
Mon, 04-20-2009 - 12:31pm
No, I've never tried progesterone cream. Where do I get that? What day do I start it and stop it?
iVillage Member
Registered: 08-12-2008
Mon, 04-20-2009 - 1:05pm

Here is a list of places you can buy it http://www.johnleemd.com/store/resource_progesterone.html. I purchased the Doctor Randolphs brand. I used a bit on my wrists and chest each morning and evening.

Here is a FAQ on it if you want a bit more research http://www.johnleemd.com/store/faqs_progest_crm.html

Know that if you DO use it, you have to keep using it until you know that you are not pg. AKA you will need to test towards day 28 or so. Using the cream sometimes will delay AF from starting until you stop using it, but you don't want to stop if you are pg. If you stop using the cream and you are pg it could cause you to lose the pregnancy (because of the rapid drop in progesterone).

The month I got pg was the first month I had used the cream and my OB had me keep using it through week 14-at that point the placenta is making a sufficient amount where you can stop using it.

Good luck in whatever you decide :)

iVillage Member
Registered: 05-28-2008
Mon, 04-20-2009 - 3:34pm

you gotta be careful of what you take. if you take too much b6, it can be dangerous. i tried b6 to lengthen my lp, but it didn't work. i bought natural prog cream from GNC and only use it from CONFIRMED Ovulation (confirm via temping 3 days post O) and then i take it from then to AF. Just know that if you get a bfp you can't stop using the cream or you'll m/c. be careful taking prog cream cause if you take it and you haven't O'd yet, your body won't O. progesterone is the hormone that is produced by your body after Oing. So if you provide progesterone to your body, your body will assume it has already O'd with the rise in progesterone.

Have you had your hormone levels checked?

Lynda

 

iVillage Member
Registered: 03-27-2009
Mon, 04-20-2009 - 4:22pm
No I have not. Just that darn FSH last cycle.